Colorado, 2015Blizzard and Winter Storm in Colorado, November 16 to 17, 2015
November 16 to 17, 2015 · NWS BOU · 10 events in 10 counties and zones
A Pacific storm system moved out of the Four Corners region and into southeast Colorado and resulted in blizzard conditions over parts of east central Colorado. The storm produced a sharp snowfall and wind gradient across the Urban Corridor with little or no snow accumulation in Fort Collins and Boulder, and the northern suburbs of Denver, then translate to heavy snow and blizzard conditions…
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system moved out of the Four Corners region and into southeast Colorado and resulted in blizzard conditions over parts of east central Colorado. The storm produced a sharp snowfall and wind gradient across the Urban Corridor with little or no snow accumulation in Fort Collins and Boulder, and the northern suburbs of Denver, then translate to heavy snow and blizzard conditions across the southern and eastern suburbs. The Palmer Divide south and southeast of Denver was hit the hardest. Numerous road closures occurred south and southeast of Denver, including both directions of Interstate 70 from E-470 to Limon because of windy and whiteout conditions. Interstate 25 was closed from Monument Hill to Castle Rock, when two semi trucks jackknifed. The Colorado State Patrol reported an estimate of at least 100 to 150 vehicles were stranded in that area during the closure. In addition, numerous schools were closed and over 150 flights cancelled at Denver International Airport. Although the wind was not as strong, heavy snow fell in the southern Front Range Foothills. Storm totals in the foothills south of Interstate 70, and from the southern Denver suburbs, toward the Palmer Divide, ranged from 8 to 19 inches. The strongest winds east of Interstate 25, producing snow drifts from 2 to 6 feet deep south of Denver. In the Front Range mountains west of Denver, storm totals ranged from 4 to 9 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Nov 16, 5:11 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 16, 5:11 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
511 AM MST MON NOV 16 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 511 AM MST MON NOV 16 2015
MODELS CONTINUING TO TREND SLIGHTLY FURTHER NORTH...BUT MORE
IMPORTANTLY TOWARD A SLIGHTLY SLOWER AND STRONGER SYSTEM. PRETTY
GOOD CONSENSUS ON THESE TRENDS...WHICH HAVE BEEN FAIRLY STEADY
OVER THE LAST 24 HOURS. SNOW AMOUNTS ARE PRETTY HIGH IN THE HEAVY
SNOW BAND...SREF MEANS AND OPERATIONAL NAM/GFS RUNS ALL HAVE 8-18
INCHES ACROSS THE CITY OF DENVER WITH A 1-2 FOOT BAND FROM DOUGLAS
COUNTY EASTWARD TOWARD LIMON...AKRON...AND HOLYOKE...WITH VARYING
AMOUTS OF SHADOWING AND LESS SNOW NEAR THE FOOTHILLS...THEN A
SHARP GRADIENT NORTHWARD ACROSS WELD COUNTY. HEAVIER AMOUNTS IN
THE MAX SNOWFALL BAND IN MANY OF THE RUNS. SREF SPREAD FOR THE
DENVER AREA...HIGHEST 25 PERCENT HAD AROUND 20 INCHES AT DIA AND
CENTENNIAL AND 12 IN BROOMFIELD...LOWEST 25 PERCENT STILL HAD 6
INCHES OVER THE CITY WITH JUST A COUPLE INCHES NEAR THE FOOTHILLS.
NORTH EDGE OF THE BAND HAS ALSO CREPT NORTHWARD...AND MODELS
INCREASINGLY WRAPPING THE HEAVY SNOW SOUTH ACROSS LINCOLN COUNTY
DESPITE THE STRONG NORTH WINDS...GFS HAD 3 FEET IN LIMON AND 2
FEET IN KARVAL AREA FOR EXAMPLE. NOT READY TO JUMP ON THE HUGE
AMOUNTS...THOUGH CERTAINLY POSSIBLE ESPECIALLY IF THE SYSTEM
CONTINUES TO SLOW A BIT MORE. MOVED OUR FORECAST ABOUT 2/3 OF THE
WAY TOWARD THE NEW MODEL AVERAGES...WHICH IS ENOUGH GIVEN THE
STRONG WINDS. WILL GO TO A BLIZZARD WARNING IN THE WATCH AREA AND
ALSO INCLUDE SOUTHERN WELD COUNTY WHERE SOME AREAS WILL BE PRETTY
BAD. WINTER STORM WARNINGS FOR THE HIGHER MOUNTAINS AND SOUTHERN
FOOTHILLS AND ADVISORIES IN THE SHADOWED AREA FROM BOULDER TO
NORTHERN WELD AND LARIMER COUNTIES AS WELL AS SOUTHERN LINCOLN
COUNTY. ALSO SLOWED THE TIMING DOWN ABOUT 3 HOURS FOR THE
DEVELOPMENT OF PRECIPITATION TODAY.
CONCERNS AT THIS POINT ARE MAINLY THE NORTHERN AND SOUTHERN
FRINGES OF THE WARNING AREA...AND HOW MUCH SNOW FALLS IN THE HEAVY
SNOW BAND. AGAIN...THE FORECAST AMOUNTS ARE ENOUGH FOR A SERIOUS
STORM...BUT MODEL RANGE STILL FAIRLY LARGE WITH HALF TO DOUBLE THE
AMOUNTS WE ARE THROWING OUT. WE ALSO WILL NEED TO WATCH SOUTH PARK
FOR THE STRONG FORCING TONIGHT...EVENTUALLY OFFSET BY DOWNSLOPING
BUT IT MAY NEED AN ADVISORY OR WARNING.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 511 AM MST MON NOV 16 2015
THE MODELS HAVE THE UPPER LOW OVER SOUTHWEST TO WEST CENTRAL
KANSAS AT 12Z TUESDAY MORNING. THIS IS...AGAIN...A TAD FURTHER
NORTH THAN YESTERDAY'S 00Z MODEL RUNS. AT 00Z TUESDAY LATE
DAY...THE UPPER LOW IS OVER CENTRAL KANSAS AND THERE IS A DUE
NORTHERLY JET MAXIMUM OVER CENTRAL COLORADO. THE FLOW ALOFT STAYS
PRETTY STRONG AND IS NORTHWESTERLY TUESDAY NIGHT. THE
NORTHWESTERLY FLOW ALOFT CONTINUES WEDNESDAY AND WEDNESDAY NIGHT
AND IS PRETTY STRONG WITH A JET MAXIMUM TRYING TO NOSE INTO
COLORADO FROM THE PACIFIC NORTHWEST. THERE IS STILL SOME VERY
STRONG UPWARD QG VERTICAL VELOCITY OVER THE CWA TUESDAY
MORNING...THEN OVER THE EASTERN HALF OF THE CWA TUESDAY AFTERNOON.
THERE IS STILL SOME WEAK UPWARD MOTION FOR THE FAR NORTHEAST
CORNER TUESDAY EVENING. DOWNWARD MOTION IS PROGGED TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. THE BOUNDARY LAYER FLOW IS ALL NORTH-
NORTHWESTERLY FOR AREAS EAST OF THE DIVIDE ON TUESDAY. SPEEDS ARE
SIGNIFICANT OVER MOST OF THE PLAINS. MORE DUE NORTHWESTERLY
DOWNSLOPING IS PROGGED ALL OF TUESDAY NIGHT AND WEDNESDAY MORNING.
FOR THE REST OF WEDNESDAY AND WEDNESDAY NIGHT...LOW LEVEL WINDS
SEEM TO GO ALONG NORMAL DIURNAL TRENDS. MOISTURE IS STILL DEEP
OVER THE EASTERN CWA ON TUESDAY. THERE IS SOME IN THE MOUNTAINS AS
WELL...BUT THE FOOTHILLS AND WESTERN PLAINS HAVE DOWNSLOPE DRYING.
THERE IS SOME MORE MOISTURE AROUND...BUT MORE SHALLOW TUESDAY
NIGHT AND WEDNESDAY...WITH THE EXCEPTION OF THE FOOTHILLS AND
WESTERN PLAINS. WEDNESDAY NIGHT DRIES OUT FOR ALL THE CWA. WITH
THE SLOWER NATURE OF THE MODELS...THE QPF FIELDS SHOW MORE
MEASURABLE SNOW ON TUESDAY AND EVEN A BIT INTO TUESDAY EVENING FOR
THE FAR EAST AND HIGH MOUNTAINS. THERE IS MINOR MEASURABLE
SNOWFALL FOR THE HIGH MOUNTAINS THROUGH WEDNESDAY MIDNIGHT. SO FOR
POPS...WILL UP THEM...ESPECIALLY OVER THE EAST ON TUESDAY. BY
TUESDAY NIGHT...WILL STILL NEED SOME 10-40%S FOR THE HIGH
MOUNTAINS AND EASTERN BORDER. NO POPS FOR THE FOOTHILLS OR PLAINS
FROM MIDNIGHT TUESDAY NIGHT THROUGH WEDNEDAY NIGHT. WILL NEED
CHANCES FOR THE HIGH MOUNTAINS THROUGH WEDNESDAY NIGHT. HIGHLIGHTS
FROM THE SHORT TERM FORECASTER LOOK GOOD AS THEY ARE EXTENDED INTO
TUESDAY AND WILL LEAVE THEM GOING OVER THE PLAINS UNTIL MID/LATE
AFTERNOON FOR NOW. A BLIZZARD IS A GOOD BET FOR PLAINS. FOR
TEMPERATURES...TUESDAY'S HIGHS WILL BE 6-12 C COLDER THAN TODAY'S
HIGHS. WEDNESDAY'S HIGHS WILL WARM UP 1-3 C FORM TUESDAY'S
READINGS. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODELS
SHOW WEST-NORTHWESTERLY FLOW ALOFT WELL INTO FRIDAY...THEN IT
BECOMES ZONAL. THE GFS BRINGS A WEAK UPPER TROUGH EMBEDDED IN THE
FLOW ALOFT THROUGH COLORADO LATE FRIDAY NIGHT INTO SATURDAY ALONG
WITH A WEAK COLD FRONT. THE ECMWF NEVER REALLY SHOWS THIS FEATURE.
ANYWAY...THERE IS LIMITED MOISTURE...MOSTLY FOR THE HIGH COUNTRY.
TEMPERATURES LOOK TO STAY BELOW NORMALS FOR THE FOUR DAYS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 511 AM MST MON NOV 16 2015
VFR TODAY WITH WINDS BECOMING NORTH THIS MORNING. SCATTERED LIGHT
SHOWERS WILL DEVELOP THIS AFTERNOON WITH LOWERING CEILINGS LIKELY
REQUIRING INSTRUMENT APPROACHES TO KDEN BY THE END OF THE
AFTERNOON. SNOW AND STRONG NORTH WINDS WILL DEVELOP BETWEEN 02Z
AND 05Z...WITH BLIZZARD CONDITIONS LIKELY AT KDEN/KAPA BY 07Z. AT
KBJC LESS SNOW AND WIND...BUT STILL EXPECT A PERIOD OF LIFR
CONDITIONS WITH BLOWING AND DRIFTING SNOW. THERE WILL LIKELY BE
SOME IMPROVEMENT IN CEILINGS BETWEEN 10Z AND 15Z TUESDAY...BUT
BLOWING SNOW WILL LIKELY STILL PRODUCE IFR VISIBILITIES AT
KDEN AND POSSIBLY THE OTHER DENVER AREA AIRPORTS THROUGH THE
MORNING...WITH FURTHER IMPROVEMENT BY EARLY TUESDAY AFTERNOON.
EXPECTED SNOW TOTALS ARE 8-16 INCHES AT KDEN WITH 10-20 INCHES AT
KAPA AND 6-12 INCHES AT KBJC. THERE WILL BE HEAVY DRIFTING FROM
THE WINDS...ESPECIALLY AT KDEN.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING FROM 8 PM THIS EVENING TO 2 PM MST TUESDAY FOR
COZ040-041-043>046-048>051.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 8 AM MST
TUESDAY FOR COZ031-035.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 8 AM MST TUESDAY
FOR COZ033-034-036.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM MST
TUESDAY FOR COZ038-039-042.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 2 PM MST
TUESDAY FOR COZ047.
&&
SHORT TERM...GIMMESTAD
LONG TERM...RJK
AVIATION...GIMMESTAD
Hazardous weather outlook, Nov 16, 5:27 AM MST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
527 AM MST MON NOV 16 2015
COZ030>051-171230-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
527 AM MST MON NOV 16 2015
...BLIZZARD CONDITIONS EXPECTED IN MUCH OF NORTHEAST COLORADO TONIGHT
THROUGH TUESDAY WITH AREAS OF HEAVY SNOW IN THE MOUNTAINS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW WILL SPREAD INTO THE MOUNTAINS TODAY...THEN INCREASE
AND BECOME HEAVY AT TIMES TONIGHT. ON THE PLAINS THERE WILL BE
SCATTERED LIGHT RAIN AND SNOW SHOWERS DEVELOPING LATE THIS
AFTERNOON. STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW WILL
DEVELOP QUICKLY THIS EVENING. BLIZZARD CONDITIONS WILL DEVELOP IN
AREAS ROUGHLY ALONG AND SOUTH OF INTERSTATE 76 BY MIDNIGHT. AREAS
FURTHER NORTH WILL HAVE LESS SNOW...BUT STILL STRONG WINDS WITH
AREAS OF BLOWING AND DRIFTING SNOW.
TRAVEL WILL BECOME DANGEROUS IN MOST AREAS BY LATE THIS
EVENING...AND REMAIN SO THROUGH SOMETIME ON TUESDAY. IF YOU MUST
TRAVEL...CONSIDER GOING EARLY TO BEAT THE STORM OR WAITING UNTIL
CONDITIONS IMPROVE LATER ON TUESDAY. ROAD CLOSURES ARE LIKELY ON
THE PLAINS...ESPECIALLY EAST AND SOUTH OF DENVER...AND OTHER ROADS
MAY BECOME IMPASSABLE DUE TO DRIFTING OR WHITEOUT CONDITIONS FROM
BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDESPREAD SNOW...WITH STRONG NORTHERLY WINDS AND BLOWING SNOW
WILL CONTINUE TO CAUSE BLIZZARD CONDITIONS OVER THE PLAINS OF
NORTHEAST COLORADO THROUGH MOST OF TUESDAY. LIGHT SNOW WILL
CONTINUE IN THE HIGH MOUNTAINS THROUGH MUCH OF TUESDAY. SNOW IN
THE MORNING OVER THE FOOTHILLS AND ADJACENT PLAINS WILL GRADUALLY
DECREASE BY AFTERNOON. TOTAL SNOWFALL AMOUNTS WILL BE 3 TO 6 INCHES
FROM GREELEY AND FORT COLLINS TO BOULDER. ACROSS DENVER AMOUNTS
WILL RANGE FROM 6 INCHES IN THE NORTHWEST SUBURBS TO AS MUCH AS
16 INCHES IN THE SOUTHEAST. FROM 8 TO 18 INCHES OF SNOW IS
EXPECTED IN A BAND FROM DOUGLAS COUNTY EASTWARD TO BETWEEN LIMON
AND AKRON. IN THE MOUNTAINS 4 TO 10 INCHES IS EXPECTED IN THE
VALLEYS AND NORTHERN FOOTHILLS...WITH 10 TO 20 INCHES IN THE
HIGHER MOUNTAINS AND THE FOOTHILLS SOUTHWEST OF DENVER.
SNOW WILL BE DONE OVER MUCH OF THE FORECAST AREA TUESDAY EVENING...
WITH A CHANCE OF LIGHT SNOW CONTINUING OVER THE HIGH MOUNTAINS
THROUGH WEDNESDAY NIGHT. THERE WILL BE A SLIGHT CHANCE OF SNOW IN
THE ALPINE AREAS FRIDAY AFTERNOON THROUGH SATURDAY MORNING
OTHERWISE DRY CONDITIONS WILL PREVAIL ELSEWHERE THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL AND HIGH WIND REPORTS FROM SPOTTERS WILL BE APPRECIATED.
GIMMESTAD/RJK
Event by event
6 blizzard, 3 winter weather, 1 winter storm. Local standard time, as filed.
Winter Weather, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- November 16, 8:00 AM MST to November 17, 11:00 AM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
Storm totals from north to south ranged from a trace in Boulder to 6.5 inches near Morrison.
Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- November 16, 11:00 AM MST to November 17, 8:00 AM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- November 16, 11:00 AM MST to November 17, 8:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Blizzard, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- November 16, 6:00 PM MST to November 17, 11:00 AM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
Storm totals included: 19 inches, 4 miles west-northwest of Elizabeth; 16 inches, 2 miles west of Monument; 14 inches, 3 miles south-southeast of Larkspur; 11 inches near Lone Tree, 9 inches near Ponderosa Park, 8.5 inches at Franktown and 5 miles south-southeast of Sedalia, 7.5 inches near Castle Rock and 6 inches, 3 miles northeast of Parker. Peak wind gusts included: 49 mph in Kiowa, 47 mph at Elbert and 45 mph in Castle Rock. Snowdrifts 4 to 6 feet in depth were reported near Elizabeth and Larkspur.
Blizzard, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- November 16, 8:00 PM MST to November 17, 8:00 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- ASOS
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Storm totals included: 11 inches in Centennial, 10 inches, 2 miles southwest of Aurora, 8 inches in Aurora and 3 miles southwest of Buckley AFB; 6 inches, 3 miles northeast of Parker, 5 inches, 3 miles southeast of Denver, 4.5 inches in Englewood and Northglenn; 4 inches in Westiminster. At Denver International Airport, sustained winds of 35 mph with a peak wind gust to 58 mph was observed. In addition, peak wind gusts to 47 mph occurred at Centennial Airport with 44 mph at Front Range Airport in Watkins along with snow drifts up to 2.5 ft deep in Aurora.
Blizzard, C & E Adams & Arapahoe Counties
- When
- November 16, 8:00 PM MST to November 17, 11:00 AM MST
- Where
- C & E Adams & Arapahoe Counties forecast zone
- Reported by
- AWOS
- Coordinates
- 39.762, -104.338 (the zone’s center; the record gives no point)
Storm totals included 8.5 inches, 4 miles south-southeast of Bennett coupled with a sustained winds in excess of 30 mph with a peak gust to 43 mph.
Blizzard, Washington County
- When
- November 16, 8:00 PM MST to November 17, 2:00 PM MST
- Where
- Washington County forecast zone
- Reported by
- AWOS
- Coordinates
- 39.971, -103.201 (the zone’s center; the record gives no point)
Storm totals ranged from 1 to 2 inches, coupled with a peak wind gust to 49 mph at Akron Airport.
Blizzard, Phillips County
- When
- November 16, 8:00 PM MST to November 17, 2:00 PM MST
- Where
- Phillips County forecast zone
- Reported by
- Social Media
- Coordinates
- 40.594, -102.358 (the zone’s center; the record gives no point)
Storm totals ranged from a trace to 2 inches, with a peak wind gust to 51 mph at Holyoke Airport.
Blizzard, N & Ne Elbert County Below 6000 Feet / N Lincoln County
- When
- November 16, 8:00 PM MST to November 17, 2:00 PM MST
- Where
- N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.138, -103.825 (the zone’s center; the record gives no point)
Storm totals ranged from 2 inches at Hugo and Genoa to 9 inches at Agate; in addition to a peak wind gust of 61 mph at Limon Airport.
Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- November 16, 8:00 PM MST to November 17, 8:00 AM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Storm totals included: 16 inches, 3 miles south of Evergreen and Genesee; 15 inches near Tiny Town, 14 inches near Kittredge, 13 inches, 4 miles west-northwest of Conifer, 13 inches near Bergen Park, 12 inches, 5 miles southwest of Golden; 11 inches at Aspen Springs, 8 inches at Cheesman, Pine Junction, 3 miles southwest of Roxborough State Park and Strontia Springs Dam; 7.5 inches at Crow Hill, 7 inches at Bailey.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, November 16, 2015EF3 · 43 events
- Tornadoes and Hail in Kansas, November 16, 2015EF3 · 28 events
- Tornadoes and Hail in Oklahoma, November 16 to 17, 2015$27,000 · EF2 · 24 events
- Tornadoes and Hail in Kansas, November 16, 2015$118,000 · EF1 · 25 events
- Tornado and Hail in Texas, November 16, 2015$5,000 · EF2 · 3 events
- Tornado and Hail in Nebraska, November 16 to 18, 2015$50,000 · EF1 · 9 events
- Hail and Damaging Winds in Texas, November 16, 2015$150,000 · 2 in hail · 5 events
- Tornadoes and Hail in Oklahoma, November 16, 2015EF1 · 9 events
- Blizzard and Heavy Snow in New Mexico, November 16 to 17, 201556 kt wind · 15 events
- High Wind in New Mexico, November 16, 20151 injured · $2,000 · 84 kt wind · 5 events
- High Wind and High Surf in California, November 16, 2015$15,000 · 52 kt wind · 3 events
- High Wind in Colorado, November 16 to 17, 201568 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602689, 602572, 602573, 602567, 602566, 602568, 602569, 602571, 602577, 602588.